MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Codes Impedance Problem (2950); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Failure of Implant (1924)
Date of Event 04/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
It was reported that the user underwent revision a few days after implantation due to csf leakage to close the sealing.A hematoma was present as well.During the revision surgery, the electrode array was found outside the cochlea.
 
Event or Problem Description
It was reported that the user underwent revision a few days after implantation due to csf leakage to close the sealing.A hematoma was present as well.During the revision surgery, the electrode array was found outside the cochlea.Reimplantation with a form electrode is being considered due to possible damage to the active electrode.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the recipient underwent a revision surgery due to csf leakage in the post-operative period.Reportedly during the revision surgery the electrode was found extra-cochlear due to a migration of the active electrode.After the revision surgery in situ measurements show nine channels with hi status likely due to a damage, which occurred during revision surgery.Re-implantation is planned but no date has been scheduled yet.
 
Additional Manufacturer Narrative
Conclusion: according to the information received from the field the recipient underwent a revision surgery due to csf leakage in the post-operative period.Reportedly during the revision surgery the electrode was found extra-cochlear due to a migration of the active electrode.After the revision surgery in situ measurements show nine channels with hi status.Device investigation revealed fatigue wire breakages in the active electrode, which goes in line with the received in situ measurements.This is a final report.
 
Event or Problem Description
It was reported that the user underwent revision a few days after implantation due to csf leakage to close the sealing.A hematoma was present as well.During the revision surgery, the electrode array was found outside the cochlea.The user was reimplanted.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key19489457
Report Number9710014-2024-00511
Device Sequence Number12534993
Product Code MCM
UDI-Device Identifier09008737366742
UDI-Public(01)09008737366742
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/24/2026
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer06/04/2024
06/04/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date09/03/2024
10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 MO
Patient SexMale